Alert archive / North Carolina / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 41, NWS Newport/Morehead City, NC

June 5, 20145 counties in North Carolina

NWS Newport/Morehead City, NC issued this severe thunderstorm warning at Jun 5, 2014, 5:28 PM EDT for 5 counties in North Carolina. It was in force for 62 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 5, 2014, 5:28 PM EDT (21:28 UTC)
Expired
Jun 5, 2014, 6:30 PM EDT
In force
62 min
Issued by
NWS Newport/Morehead City, NC
Area
Storm-based polygon

Counties Carteret County, NC, Craven County, NC, Duplin County, NC, Jones County, NC, Onslow County, NC

The radar

The Morehead City radar (KMHX), 12 km from the middle of the area, began a volume at 21:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 5, 5:29 PM EDTTSTM WND DMG4 Wsw Richlands, NCTREE BLOWN DOWN ALONG CATHERINE LAKE ROAD.
Jun 5, 5:37 PM EDTMARINE TSTM WIND 438 W Cedar Island, NCKNBT ASOS ON PINEY ISLAND REPORTED A 37 KNOT WIND GUST.
Jun 5, 5:40 PM EDTTSTM WND DMGCatherine Lake, NCTREE DOWN IN CATHERINE LAKE.
Jun 5, 5:53 PM EDTTSTM WND GST 62Cherry Point, NCKNKT ASOS REPORTED A 54 KNOT WIND GUST.
Jun 5, 6:25 PM EDTTSTM WND DMGCape Carteret, NCPOWER LINES DOWN NEAR THE INTERSECTION OF YAUPON DR AND NEPTUNE DR.
Jun 5, 6:29 PM EDTHAIL 1Cape Carteret, NCREPORTED QUARTER-SIZE HAIL ALONG HWY 24.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 5, 1:21 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 9.5 hours before the alert went out and 11 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2014-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 890 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2014-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 148 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
890 J/kg
Mixed-layer CIN
-79 J/kg
Mixed-layer LCL
892 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
148 m²/s²
0-3 km storm-relative helicity
132 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

162 
WUUS52 KMHX 052128
SVRMHX
NCC031-049-061-103-133-052230-
/O.NEW.KMHX.SV.W.0041.140605T2128Z-140605T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
528 PM EDT THU JUN 5 2014

THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  JONES COUNTY IN EASTERN NORTH CAROLINA
  DUPLIN COUNTY IN EASTERN NORTH CAROLINA
  SOUTHEASTERN CRAVEN COUNTY IN EASTERN NORTH CAROLINA
  CARTERET COUNTY IN EASTERN NORTH CAROLINA
  ONSLOW COUNTY IN EASTERN NORTH CAROLINA

* UNTIL 630 PM EDT

* AT 527 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST
  OF PINEY ISLAND TO 5 MILES SOUTHWEST OF MAGNOLIA...OR ALONG A LINE
  EXTENDING FROM 13 MILES WEST OF CEDAR ISLAND TO 10 MILES SOUTH OF
  WARSAW...MOVING SOUTHEAST AT 20 MPH. QUARTER SIZED HAIL AND WINDS
  IN EXCESS OF 58 MPH LIKELY WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  NEUSE FOREST...LYMAN...
  PINEY ISLAND...CHINQUAPIN...
  CHERRY BRANCH FERRY TERMINAL...ALBERT J ELLIS AIRPORT...
  LONG LAKE...GREAT NECK...
  LITTLE LAKE...GREAT LAKE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 0 0...8 8 9...6 8 8 9.... WHEN YOU CAN DO SO SAFELY

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
THURSDAY EVENING FOR EASTERN NORTH CAROLINA.

&&

LAT...LON 3500 7815 3512 7694 3507 7700 3492 7677
      3508 7647 3495 7645 3504 7636 3498 7620
      3499 7629 3468 7660 3466 7655 3499 7616
      3498 7615 3466 7649 3465 7705 3444 7751
      3472 7768 3474 7820
TIME...MOT...LOC 2128Z 311DEG 18KT 3504 7653 3483 7810

$$

5
1 follow-up statement
622 
WWUS52 KMHX 052204
SVSMHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
604 PM EDT THU JUN 5 2014

NCC061-052212-
/O.CAN.KMHX.SV.W.0041.000000T0000Z-140605T2230Z/
DUPLIN NC-
604 PM EDT THU JUN 5 2014

...THE SEVERE THUNDERSTORM WARNING FOR DUPLIN COUNTY IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND 
THE WARNING IS NO LONGER IN EFFECT. 

IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 0 0...8 8 9...6 8 8 9...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN NEWPORT.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
THURSDAY EVENING FOR EASTERN NORTH CAROLINA.

LAT...LON 3473 7769 3488 7766 3497 7714 3492 7677
      3508 7647 3495 7645 3498 7634 3504 7636
      3498 7615 3466 7649 3466 7650 3484 7634
      3488 7640 3468 7660 3466 7652 3466 7654
      3465 7705 3444 7750
TIME...MOT...LOC 2202Z 311DEG 18KT 3493 7637 3469 7778

$$

NCC031-049-103-133-052230-
/O.CON.KMHX.SV.W.0041.000000T0000Z-140605T2230Z/
JONES NC-CRAVEN NC-CARTERET NC-ONSLOW NC-
604 PM EDT THU JUN 5 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR ONSLOW...CARTERET...SOUTHEASTERN CRAVEN AND SOUTHEASTERN JONES
COUNTIES...

AT 601 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS.  THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 6 MILES SOUTHWEST OF CEDAR ISLAND TO 12
MILES WEST OF HAWS RUN...OR ALONG A LINE EXTENDING FROM 6 MILES
SOUTHWEST OF CEDAR ISLAND TO 12 MILES EAST OF WALLACE...MOVING
SOUTHEAST AT 20 MPH.

HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE...NEW RIVER AIR 
STATION...HUBERT...NEWPORT...CAMP LEJEUNE MAIN GATE...MOREHEAD 
CITY...INDIAN BEACH...EMERALD ISLE...CEDAR POINT...CAPE 
CARTERET...BEAUFORT...ATLANTIC BEACH...AND SWANSBORO.

LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.

WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 0 0...8 8 9...6 8 8 9.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
THURSDAY EVENING FOR EASTERN NORTH CAROLINA.

LAT...LON 3473 7769 3488 7766 3497 7714 3492 7677
      3508 7647 3495 7645 3498 7634 3504 7636
      3498 7615 3466 7649 3466 7650 3484 7634
      3488 7640 3468 7660 3466 7652 3466 7654
      3465 7705 3444 7750
TIME...MOT...LOC 2202Z 311DEG 18KT 3493 7637 3469 7778

$$

5

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 3:36 PM EDT, 1 hour 52 minutes earlier.

Area forecast discussion, Jun 5, 3:36 PM EDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
336 PM EDT THU JUN 5 2014

.SYNOPSIS...
A COLD FRONT WILL MOVE THROUGH EASTERN NORTH CAROLINA LATE TONIGHT.
HIGH PRESSURE WILL BUILD OVER THE AREA FRIDAY AND REMAIN THROUGH SATURDAY.
ANOTHER FRONT WILL APPROACH THE AREA SUNDAY AND LINGER OVER NORTH
CAROLINA THROUGH MIDWEEK.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
AS OF 325 PM THURSDAY...SEVERE THUNDERSTORM WATCH IN EFFECT FOR
OUR ENTIRE CWA UNTIL 9 PM THIS EVENING. A COUPLE OF LINES OF
STRONG TO SEVERE STORMS CONTINUE OVER ROUGHLY THE NORTHWESTERN
HALF OF OUR CWA IN A VERY UNSTABLE ATMOSPHERE WITH LI VALUES
AROUND -5 AND CAPE VALUES IN THE 2000 TO 3000 J/KG RANGE. HAVE HAD
REPORTS OF WIND DAMAGE AND HAIL WITH THESE STORMS IN PITT AND
TYRRELL COUNTIES. PER LATEST HRRR-3KM AND RAP MODELS...CONVECTION
SHOULD SLOWLY DROP TO THE SOUTHEAST/EAST AND LINGER INTO THE LATE
EVENING HOURS UNTIL COLD FRONT FINALLY MOVES TO JUST SOUTH OF THE
CWA AROUND 06Z OR SO. WILL KEEP HIGH CHANCE POPS THROUGH ABOUT 03Z
THEN TAPER OFF NEAR THE COAST THROUGH THE EARLY MORNING HOURS.
GIVEN THE WET GROUND AND A QUICK DROP-OFF IN WINDS BEHIND THE
SURFACE FRONT...EXPECT THE POTENTIAL FOR FOG TOWARD MORNING.
OVERNIGHT LOWS WILL BE MILD IN THE UPPER 60S TO AROUND 70.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH 6 PM FRIDAY/...
AS OF 325 PM THURSDAY...WITH THE FRONT TO OUR SOUTH ON
FRIDAY...WEAK HIGH PRESSURE WILL NOSE INTO OUR REGION FROM THE
NORTHEAST. WILL CONTINUE TO ADVERTISE A LOW POP ACROSS THE
SOUTHERN HALF OF THE CWA ON FRIDAY IN CLOSER PROXIMITY TO THE
FRONT WHERE SOME RESIDUAL MOISTURE WILL LIKELY BE IN PLACE. COOLER
TEMPERATURES EXPECTED FOR FRIDAY WITH LOW/MID 80S.

&&

.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
AS OF 320 AM THURS...THE COLD FRONT WILL BE SOUTH OF EASTERN NC
FRI MORNING WITH SURFACE RIDGE BUILDING SOUTH OVER THE AREA.
EXPECT FRI TO REMAIN MOSTLY DRY THOUGH HELD ONTO A SLIGHT CHANCE
POP FOR SOUTHERN AREAS AS 00Z DETERMINISTIC GUIDANCE INDICATES A
MODERATE VORTMAX WILL TRAVERSE THE REGION FRI AFTERNOON IN MEAN
WNW FLOW ALOFT. NOT CONFIDENT IN SHOWER/TSTORM PRODUCTION WITH THE
FEATURE BUT TRENDS SUPPORT SLIGHT CHANCE THROUGH THE AFTERNOON
HOURS. LOW LEVEL THICKNESSES FALL SLIGHTLY FRI YIELDING TEMPS NEAR
CLIMO WITH HIGHS IN THE MID/UPPER 80S.

REMOVED MENTION OF SLIGHT CHANCE POPS FRI NIGHT THROUGH SUN AS
SURFACE RIDGE AXIS REMAINS ANCHORED NE OF THE AREA WITH THE
STALLED BOUNDARY FAR ENOUGH SOUTH TO LIKELY NOT IMPACT THE
SENSIBLE WX ACROSS EASTERN NC. ONLY A SLIGHT WARMING TREND THIS
WEEKEND WITH MAX TEMPS BUILDING INTO THE UPPER 80S AND OVERNIGHT
LOWS REMAINING MILD...UPPER 60S/LOWER 70S.

A WEAK FRONTAL BOUNDARY WILL APPROACH THE REGION FROM THE WEST MON
AND STALLS/WASHES OUT WEST OF THE AREA...WITH FLOW ALOFT SHIFTING SW
AS AN UPPER TROUGH SHIFTS OVER APPALACHIA. SW FLOW PERSISTS TUES
INTO TUES NIGHT...WITH A COLD FRONT APPROACHING FROM THE WEST WED.
WILL MAINTAIN CHANCE POPS WEST OF HWY 17 MON/TUES AFTERNOONS AS
INSTABILITY AND MOISTURE INCREASE AHEAD OF THIS BOUNDARY...AND
THREAT FOR MAINLY DIURNALLY DRIVEN SHOWERS/TSTORMS WILL BE
PRESENT. TEMPS WILL ONCE AGAIN RISE TO ABOVE CLIMO AS LOW LEVEL
THICKNESSES SUPPORT AFTERNOON HIGHS IN THE LOWER 90S...WITH LOWS
UPPER 60S TO LOWER 70S.

&&

.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
SHORT TERM /TONIGHT AND FRIDAY/...
AS OF 130 PM THURSDAY...VFR CONDITIONS WILL PREVAIL FOR MOST OF
THE TAF PERIOD. CLOUDS WILL CONTINUE TO INCREASE THIS AFTERNOON
FROM DIURNAL HEATING AND APPROACHING COLD FRONT. THE LATEST RADAR
IMAGES ARE SHOWING SHOWERS AND THUNDERSTORM TO AFFECT ALL TAF
SITES THROUGH THIS EVENING. SOME SHOWERS AND THUNDERSTORM MAY BE
HVY AT TIMES WHICH MAY BRING CONDITIONS BRIEFLY BELOW VFR. SHOWERS
AND THUNDERSTORMS ARE EXPECTED TO DIMINISH BTW 00 TO 03Z.

MODELS ARE IN GOOD AGREEMENT WITH FOG DEVELOPING OVERNIGHT. HAVE
HIGH CONFIDENCE THAT FOG WILL DEVELOP OVER TAF SITES THAT HAVE
RECEIVED RAIN. HAVE ADDED MVFR CONDITIONS TO ALL TAF SITES. ANY
FOG THAT DEVELOPS...IT WILL QUICKLY MIX OUT AFTER SUNRISE...THEREFORE
BRING CONDITIONS BACK TO VFR.

LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
AS OF 330 AM THURS...PREDOMINANTLY VFR THROUGH THE PERIOD. HIGH
PRESSURE WILL BUILD INTO THE AREA FROM THE NORTH FRI THROUGH THE
WEEKEND YIELDING VFR CONDITIONS. WINDS WILL BE LIGHT NE TO E FRI
THROUGH THE WEEKEND...SHIFTING SE MON AHEAD OF AN APPROACHING WEAK
COLD FRONT. INCREASING MOISTURE/SW FLOW COULD PRODUCE SCATTERED
SHOWERS/TSTORMS MON AFTERNOON WITH REDUCTIONS IN VSBYS/CEILINGS
POSSIBLE.

&&

.MARINE...
SHORT TERM /TONIGHT AND FRIDAY/...
AS OF 330 PM THURSDAY...GUSTY SOUTHWEST WINDS CONTINUE WITH ACTIVE
STRONG CONVECTION UNDERWAY ACROSS THE NORTHERN WATERS AND SOUNDS.
WINDS ARE GUSTING TO 29 KNOTS AT OREGON INLET AND DIAMOND BUOY
WITH SEAS STILL RUNNING AS HIGH AS 9 TO 10 FEET AT DIAMOND BUOY.
BOUNDARY LAYER WIND FORECAST FROM THE VARIOUS NEAR-TERM MODELS
INDICATE THAT WINDS WILL QUICKLY DIMINISH BEHIND THE COLD
FRONT...WHICH SHOULD BE OFF THE SOUTHERN COASTAL ZONES BY AROUND
06Z OR SO. THE SMALL CRAFT ADVISORY WILL REMAIN IN EFFECT UNTIL 6
AM OVER THE CENTRAL WATERS. HAVE ALREADY DROPPED THE SCA FOR THE
ALBEMARLE SOUND. THE SCA FOR THE REMAINING WATERS EXPIRE AT 11 PM
TONIGHT AS THE GRADIENT WILL QUICKLY DIMINISH.

LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
AS OF 330 AM THURS...THE FRONT WILL MOVE THROUGH THE EASTERN NC
COASTAL WATERS LATE THURS NIGHT ALLOWING WINDS TO SHIFT N THEN NE
EARLY FRI MORNING. WINDS WILL BECOME NE 5-15 KT BEHIND THE FRONT
FRI WITH SEAS SUBSIDING 2-4 FT. DECENT BOATING CONDITIONS EXPECTED
THIS WEEKEND WITH LIGHT EASTERLY WINDS SAT SHIFTING SE SUN AND
SEAS 2-3 FT THROUGH SUN. LATEST WAVEWATCH GUIDANCE IN GOOD
AGREEMENT WITH LOCAL SWAN/NWPS AND PREVIOUS FORECAST.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 11 PM EDT THIS EVENING FOR AMZ135-
     150-156-158.
     SMALL CRAFT ADVISORY UNTIL 6 AM EDT FRIDAY FOR AMZ152-154.

&&

SYNOPSIS...CTC
NEAR TERM...CTC
SHORT TERM...CTC
LONG TERM...TL
AVIATION...BM
MARINE...CTC/TL
Hazardous weather outlook, Jun 5, 5:05 AM EDT, 12 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
505 AM EDT THU JUN 5 2014

NCZ029-044>047-079>081-090>094-060915-
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-
505 AM EDT THU JUN 5 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

A COLD FRONT WILL APPROACH THE AREA TODAY. SCATTERED THUNDERSTORMS
ARE EXPECTED THIS AFTERNOON AND EVENING. SOME THUNDERSTORMS MAY
BECOME SEVERE WITH THE MAIN THREAT OF LARGE HAIL AND DAMAGING
WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ095-098-103-104-060915-
CARTERET-ONSLOW-OUTER BANKS DARE-OUTER BANKS HYDE-
505 AM EDT THU JUN 5 2014

...MODERATE RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RIP CURRENT RISK.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jun 5, 4:05 PM EDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
405 PM EDT THU JUN 05 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     TSTM WND DMG     BLOUNTS CREEK           35.36N  76.98W
06/05/2014                   BEAUFORT           NC   COUNTY OFFICIAL

            *** 1 INJ *** TREES AND POWER LINES DOWN BETWEEN
            BLOUNTS CREEK AND COX CROSSROADS. ONE MINOR INJURY.

&&

EVENT NUMBER MHX1400385

CTC
Local storm report, Jun 5, 4:33 PM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
433 PM EDT THU JUN 05 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 PM     HAIL             2 W BAYBORO             35.14N  76.80W
06/05/2014  E0.25 INCH       PAMLICO            NC   TRAINED SPOTTER

            SPOTTER REPORTED PEA SIZE HAIL

&&

EVENT NUMBER MHX1400386

SAAVEDRA
Local storm report, Jun 5, 4:48 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
448 PM EDT THU JUN 05 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0422 PM     MARINE TSTM WIND OREGON INLET            35.80N  75.54W
06/05/2014  M39 MPH          DARE               NC   WEATHER FLOW

            WEATHERFLOW SENSOR AT OREGON INLET REPORTED A GUST OF
            34 KNOTS.

&&

EVENT NUMBER MHX1400387

SK
Special weather statement, Jun 5, 4:57 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
457 PM EDT THU JUN 5 2014

NCZ047-081-103-052200-
MAINLAND HYDE-OUTER BANKS DARE-WESTERN DARE-
457 PM EDT THU JUN 5 2014

...STRONG THUNDERSTORMS WILL MOVE ACROSS MAINLAND HYDE...OUTER BANKS
DARE AND MAINLAND DARE COUNTIES THROUGH 600 PM EDT...

AT 456 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES NORTHEAST OF
RODANTHE TO 8 MILES NORTHWEST OF MIDDLETOWN...OR ALONG A LINE
EXTENDING FROM 27 MILES SOUTHEAST OF MANNS HARBOR TO 8 MILES
NORTHWEST OF ENGELHARD...MOVING SOUTHEAST AT 25 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...RODANTHE...HATTERAS
ISLAND FISHING PIER......MIDDLETOWN...WAVES...SALVO...AVON......AVON
PIER.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3535 7549 3533 7552 3557 7548 3568 7551
      3559 7578 3547 7551 3546 7552 3558 7576
      3556 7585 3561 7588 3545 7600 3559 7625
      3570 7571 3567 7576 3562 7572 3568 7551
      3575 7550 3560 7545
TIME...MOT...LOC 2056Z 299DEG 22KT 3568 7534 3554 7612

26

31
Special weather statement, Jun 5, 5:01 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
501 PM EDT THU JUN 5 2014

NCZ094-095-052200-
CARTERET-PAMLICO-
501 PM EDT THU JUN 5 2014

...STRONG THUNDERSTORMS WILL MOVE ACROSS PAMLICO AND CARTERET
COUNTIES THROUGH 600 PM EDT...

AT 501 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM CEDAR ISLAND TO 6 MILES
EAST OF JAMES CITY...MOVING SOUTHEAST AT 15 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...ORIENTAL...PINEY
ISLAND...JANEIRO...MINNESOTT BEACH...SOUTH RIVER.

HAZARDS INCLUDE...
NICKEL SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.

AN EXCESSIVE AMOUNT OF DEADLY CLOUD TO GROUND LIGHTNING.

HEAVY RAINFALL AND MINOR FLOODING.

THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.

&&

LAT...LON 3500 7669 3496 7681 3505 7696 3511 7694
      3512 7655 3501 7670 3498 7659 3508 7642
      3495 7645 3498 7634 3504 7636 3498 7615
      3497 7615 3484 7632 3484 7634 3491 7626
      3483 7642 3483 7669
TIME...MOT...LOC 2101Z 313DEG 11KT 3506 7638 3504 7691

TL
Local storm report, Jun 5, 5:28 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
528 PM EDT THU JUN 05 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     TSTM WND DMG     1 NE BAYBORO            35.14N  76.77W
06/05/2014                   PAMLICO            NC   SPOTTER

            SPOTTER 12-46A REPORTED TREES DOWN NEAR BAYBORO... ALSO
            REPORTED TIDELAND ELECTRIC COMPANY REPORTED 300 PLUS
            CUSTOMERS WITHOUT POWER

&&

EVENT NUMBER MHX1400388

SAAVEDRA

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 1:15 PM EDTSpecial Weather StatementMHXMartin, Tyrrell, Washington60 min
Jun 5, 1:45 PM EDTSevere Thunderstorm WarningMHXTyrrell, Washington45 min
Jun 5, 2:07 PM EDTSevere Thunderstorm WarningMHXGreene, Pitt38 min
Jun 5, 2:16 PM EDTSpecial Marine WarningMHX29 min
Jun 5, 2:43 PM EDTSpecial Marine WarningMHX62 min
Jun 5, 2:43 PM EDTSevere Thunderstorm WarningMHXBeaufort, Craven, Greene, Lenoir, Pamlico, Pitt47 min
Jun 5, 3:22 PM EDTSpecial Weather StatementMHXTyrrell, Washington53 min
Jun 5, 3:25 PM EDTSevere Thunderstorm WarningMHXBeaufort, Craven, Pamlico50 min
Jun 5, 3:30 PM EDTSpecial Marine WarningMHX60 min
Jun 5, 3:35 PM EDTSevere Thunderstorm WarningMHXCraven, Greene, Jones, Lenoir, Pitt55 min
Jun 5, 3:44 PM EDTSpecial Marine WarningMHX61 min
Jun 5, 3:58 PM EDTSevere Thunderstorm WarningMHXDare47 min
Jun 5, 4:02 PM EDTSevere Thunderstorm WarningMHXDare43 min
Jun 5, 4:17 PM EDTSevere Thunderstorm WarningMHXBeaufort, Carteret, Pamlico43 min
Jun 5, 4:19 PM EDTAreal Flood AdvisoryMHXCraven, Greene, Lenoir, Pitt86 min
Jun 5, 4:33 PM EDTSevere Thunderstorm WarningMHXCraven, Duplin, Jones, Lenoir, Onslow57 min
Jun 5, 4:39 PM EDTSpecial Marine WarningMHX51 min
Jun 5, 5:01 PM EDTSpecial Weather StatementMHXCarteret59 min
Jun 5, 5:45 PM EDTSpecial Marine WarningMHX45 min
Jun 5, 5:45 PM EDTSpecial Marine WarningMHX60 min
Jun 5, 5:56 PM EDTAreal Flood WarningMHXCraven, Jones, Onslow94 min
Jun 5, 6:33 PM EDTSpecial Weather StatementMHXCarteret57 min
Jun 5, 6:36 PM EDTSevere Thunderstorm WarningMHXCarteret39 min
Jun 5, 6:42 PM EDTSpecial Marine WarningMHX48 min
Jun 5, 7:01 PM EDTSpecial Weather StatementMHXBeaufort, Pitt44 min
Jun 5, 7:20 PM EDTSpecial Weather StatementMHXDare, Hyde40 min
Jun 5, 7:43 PM EDTSpecial Weather StatementMHXOnslow32 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.